Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with hepatic abscess, took IV treatment, on oral antibiotics. Pain in upper quadrant of abdomen again. Is it normal ?

hello i am diagnosed with hepatic abscess andwas hospitalized for 14 days with course of IV treatment, i am discharged with oral antibiotics of Ciprobay 500 mgs tab and ( Augmentin 1 gm fdor only 1 week) after that i took only ciprobay....after 3weeks i am experiencing pain in my R upper quadrant of abdomen ... when i was discharged i didnt have this pain now normal?and also i am gaining weight esp in my abdomen...
Asked On : Mon, 17 Sep 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Pain is not normal particularly after being treated with IV antibiotics and then oral antibiotics. Its been 3 weeks already! Have you had any fevers or chills recently? If so, I would seek immediate medical assistance.
However the fact that you are having pain is concerning to me, that your abscess was not completely treated, you may need drainage with a needle if not already done. The fact that you are "gaining weight" in your abdomen makes me concerned that you are accumulating fluid inside you abdomen (either a leak from a prior drainage, ascites or pus).
My advise is for you to go to your primary care or an urgent care to get an abdominal ultrasound and check the size and status of the abscess, and make sure you don't have any free fluid within your abdomen.
Answered: Fri, 21 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor